MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION BULK NON STER XCOAT DELPH PUMP; CENTRIFUGAL PUMP

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION BULK NON STER XCOAT DELPH PUMP; CENTRIFUGAL PUMP
Model Number 3ZZ164275X
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the centrifugal pump was extremely noisy.No patient involvement as this occurred during prime.Product was changed out.Procedure was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on december 20, 2018.(b)(4).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.(b)(4).The actual sample was visually inspected upon receipt with no anomalies noted anywhere on the device.The sample was built into a saline and set up on a sarns drive motor.The rpm (revolutions per minute) were set at 900 and ramped up by 300 rpm every ten minutes for an hour for a maximum of 2400 rpm.No sound anomalies or abnormalities with the functionality were observed during the test.A retention sample from the affected product code/lot number was obtained and tested the same way, no sound anomalies noted.The noise was not able to be replicated on the complaint sample; however, the issue experienced by the customer is likely due to an abnormal interaction between the seal rotor and stator surfaces.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
BULK NON STER XCOAT DELPH PUMP
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8184252
Report Number1124841-2018-00333
Device Sequence Number1279759
Product Code KFM
UDI-Device Identifier00699753450325
UDI-Public(01)00699753450325
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number3ZZ164275X
Device Catalogue NumberN/A
Device Lot NumberWH12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2018
Supplement Date Received by Manufacturer12/17/2018
02/06/2019
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date01/03/2019
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1